im 19 yrs old..and in the junior year of college.i've been taking fluoxetine since freshman year since i had a major panic attack after i saw a girl having a grand mal seizure.i was afraid and extremely scared for d whole week after that incident and when made to go to college i came back from thr cuz i ws feeling really uneasy.i had seen someone having a seizure for the first time and ws completely horrified at the scene.i ws afraid i might have it too.my father took me to the psychiatrist and he suggested me 20mg fluoxetine.i started feeling normal after a month.i also self diagnosed myself as a hypochondriac which i'm pretty sure i am.i also told d psychiatrist about the mental obsessions and the compulsions i feel about various stuff which i never told anyone else and he told me that this is pure-ocd and the meds wud help.now the problem is that all thru the 2 years from freshman to junior year i have had tremendous behaviour changes and have started failing my courses.the problems i am suffering rite nw are :

-not able to concentrate on anything at all.let alone studies i cant even watch my favourote tv show.i have a strong urge to get away and do something else.im always going from tasks to tasks and completing them in bits and pieces
-shaking my leg all the time in class and daydreaming
-feel like a prisoner of the moment in the class.not able to take notes and making silly shapes and figures in my notebook
-i'm always bugging my brother,im always high on energy though i sleep a lot.and abusing my friends in a joking way

but doing that a lot.at moments i can;t control what i';m saying and say or do inappropriate things at d wrong time.

and tht really pisses me..
-always having a different perspective on my self-image like having multiple-self images like if i could be a fearless person or a more type of a reserved person or like this or like that.
-feel a strong emptiness inside which must be filled.
-i think so much until the point i start panicking.
- lately i've been having suicidal thoughts.like a strong urge to commit suicide.a strong feeling to escape the situation i'm in.
-whenever i have distressing thoughts or thoughts which make me anxious i note that thiught down in a small notepad which i have in my pocket which reliveves me of the anxiety..tht also annoys me as im doing tht a lot of time.
-i had a panic attack lately when i went out of the city for vacation wid my family. and it ws horrible.the doctor suggested me to take clonazepam and changed from fluoxetine to fluvoxamine 50mg in morning and 50 mg at night to help with my pure ocd since it was getting worse.i feel better with the ocd part but the lack of focus and the racing thoughts are really frustrating me..
the thing is even im trying my best to solve the problem im in..i have filled 3 diaries just in search of answers.created my "read this everyday" pages to help with my obsessional thoughts.but problem seems to be getting bigger and bigger.i just can;t seem to concentrate on anything lately.like im bored out of life..im afraid of d future.like how will i live like this ?.and if i dont study its gonna affect my career.:(
and if it turns out to be ADD/ADHD im so afraid of taking ritalin or adderall cuz i've heard they cause seizures to ppl..i dont know how to deal with my racing thoughts and lack of persistence on tasks.i tried to meditate but failed on that too.


is this just anxiety/ocd or something more serious like borderline or ADD ?
can someone tell me whats going on ?..is it normal teenage stuff ? or something i need to take care of ?
is it just my pure-ocd or something more ?

i'll appreciate every answer and THANK YOU for all the support and help.and thnx for reading through all this.


Answers


Chemar
1812 days ago
Hi, you need to talk to your doctor about this. Sometimes medications themselves can induce the kinds of thoughts and behaviors you have. There are warnings by the FDA that some people, especially teenagers, being susceptible to these side effects from SSRI meds, so please do go to speak to the doctor asap! It may be that your doctor needs to put you or a different med or adjust the dose, as it doesnt seem to be helping you if you are suffering all these additional symptoms

hope you manage to get things worked out. my son suffered from severe OCD so I know how debilitating it can be. For him meds just didnt seem to bring relief and brought way to many side effects. He has improved dramatically by use of acupuncture, dietary modifications and supplements, as well as Cognitive Behavioral Therapy (CBT). Do speak to your doctor about possibly beginning CBT as it has a proven track record, especially when done in conjunction with the correct meds or alternative therapies



confusedKV
1812 days ago
Thank You so much for pointing me in the right direction!:)



confusedKV
1812 days ago
Thank You so much for pointing me in the right direction!:)



Thumbelina
1812 days ago
Dear ConfusedKV,

College is stressful! But I bet you already knew that, huh. I'm not any kind of mental health professional or a doctor. However, I have been treated for depression (a misdiagnosis) since 1979, and bipolar since 2003. I also had a panic disorder mixed in there along the way. Fluoxetine is the generic name for Prozac, the first of the SSRI antidepressants. It does help with depression, which could have been brought on my seeing that poor girl have a siezure. But here's what I'm thinking.

What you describe sounds to me almost like what I experienced in college. I would go along and do ok for a while, pulling excellent grades and then suddently, out of nowhere, I couldn't function. No memory, no concentration, anxiety, couldn't sit still, couldn't sleep, would get depressed, suicidal, and I wasn't on medication at this time. This was before my diagnosis (misdiagnosis) of depression. What I'm getting at is if you actually have another illness, taking an SSRI antidepressant can cause more problems than it helps. I've seen it happen to others, it's happened to me. I took antidepressants for years and suffered deeper depressions because I was actually bipolar and should have been on another medication regimen. What Chemar said above is true. SSRI's can cause problems if they are prescribed for the wrong people.

I am going to go out on a limb here and suggest that you could even try another psychiatrist? Not to say that the one you saw was not good, it's just that often times, the first thing a doctor does is slap an SSRI on someone and send them out the door. It's obvious you are not doing well with it.

I know school is critical for you right now. Get yourself healthy first. It's going to make getting through school a lot easier for you. Best of luck to you.



confusedKV
1812 days ago
Thank You for answering.The Psychiatrist i'm seeing is one of the best in the city.so should i talk to him in more detail,like start over(would that help ?) or really look for another one ?(i'm afraid a new psychiatrist may make my conditions worse)



Thumbelina
1812 days ago
Perhaps I should have been a little more clear in descirbing my college experience. What I meant about suddenly not being able to function was I was experiencing mania and did not know it. In other words, I was bipolar and because I was not the type of bipolar where psychosis occurs with mania, making it easy to recognize, my mania would suddenly appear out of nowhere and make it difficult if not impossible to perform like I had previously in my schoolwork. Years later, when I was diagnosed as depressive, it was actually the wrong diagnosis, and antidepressants made the mania worse which, in turn, made the following depression worse, and on it went.



Clyde
1789 days ago
Yes, definitely go see the doctor right away. I hope for the best for you.

Best,

Clyde



kostea90
1027 days ago
I had joined this web site only to post this comment.(excuse my poor english -i am from Russia)

My problem is the same , i cant stop daydreaming.

But i think there is a way through wich you can take ..control,, over this mind process.

The key word is ,,control,, .This hapens becouse we are not aware of what actually is hapening inside our minds. In Budhist meditations terminology exists a word wich determines our awareness level , its called ,,mindfulness,, .This is the main idea of all meditations, being aware of your thoughts and being able to concentrate on a certain ,,thing,, as (breathing). Through this meditation practices you get the ability to control your thoughts and many other benefits.

I am absolutely against any medicamentation healing becouse i am sure i does not help actually is makes things even worse (been there , done that)!

I am practicing meditation almost one year and i can say that it realy works. here are some recommended books if you are tired of complaining and have the motivation to start living.

,,Wherever you go there you are,,-Jon Kabat Zinn ,,Mindfulness in plain english,,-Bhante Henepola Gunaratana.